Hong Kong News

Nonpartisan, Noncommercial, unconstrained.
Sunday, Jun 20, 2021

Two elders die after two vaccination jabs

Two elders die after two vaccination jabs

Two fully vaccinated elders, who had received two doses of a vaccine and waited for 14 days for antibodies to develop, died yesterday and the day before, the Department of Health announced tonight.
They both had chronic illnesses and the updated reports did not have clinical evidence to support that the events were caused by the vaccines, according to the Department.

Their cases were reported to the Department by the Hospital Authority on the day they were sent to hospital respectively.

The first case involved a 76-year-old man who had a history of hypertension, diabetes and hyperlipidemia. He was sent to Tseung Kwan O Hospital on April 5 because of right-sided weakness, and was diagnosed with hypertensive intracranial haemorrhage.

He received the second dose of Sinovac vaccine at a private clinic on March 31. Records showed that the man didn’t complain of feeling unwell during observation at the clinic. He passed away on April 26 due to pneumonia, marking a 26-day interval between vaccination and his death.

The second case involved a woman, 74, with a history of pulmonary fibrosis, osteoporosis and gastritis. She was sent to Pamela Youde Nethersole Eastern Hospital on April 19 because of shortness of breath and cough.

The woman received her second dose of BioNTech vaccine at a community vaccination center on April 7 and she didn’t complain of feeling unwell during observation at the center. She was then diagnosed with pneumonia and passed away on April 25, marking an 18-day interval between vaccination and her death.

The Department has contacted Hospital Authority for details and will pass the cases to the Expert Committee on Clinical Events Assessments Following Covid-19 Immunisation for causality assessment.

According to World Health Organization, an adverse event following immunisation is any medical occurrence that follows immunisation and that does not necessarily have a causal relationship with the usage of the vaccine, the Department added.
Newsletter

Related Articles

Hong Kong News
×